Thunderstorm Wind, Knox
- When
- June 14, 3:40 PM CST
- Where
- Knox County, 5 mi S of Edina
- Measured
- 53 kt (61 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.100, -92.167
Storm spotters reported trees down blocking Highway 15 south of Edina.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 3:03 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU JUN 14 2001 TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX. CAPES HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA. MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z. MSAS ALSO DEPICTS BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING NEWD THRU NWRN W CNTRL MO. CONVECTION SHOULD DVLP AND INTENSIFY OVR CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO THE REGION. ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE NRN PLAINS. ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG FCST FRI MRNG BY ALL MDLS. WITH FULL SUNSHINE EXPECTED FRI AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI. WILL INTRODUCE CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL WAA AS EARLY AS SAT NGT. .STL...NONE GKS
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU JUN 14 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION. THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND UNSTABLE AIR AHEAD OF THE COLD FRONT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. GKS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Storm spotters reported trees down blocking Highway 15 south of Edina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251928.